From Garner, North Carolina, USA:
I have been on several oral medications for diabetes since being diagnosed seven years ago, but nothing seems to work. They either make me have several incidences of low blood sugar or they just don't work.
Recently, my morning fasting levels have significantly increased from 170 mg/dl [9.4 mmol/L] to 270 mg/dl [15 mmol/L], and I don't eat for hours because of the high numbers. My doctor says that if an increase in Actos doesn't work, he will have to put me on insulin.
I have a real fear of medications, and it took me years before I would take them. I'm am terrified of insulin because of the possibility of low blood sugar which is just horrible because it takes me hours to overcome an episode. I'm so frustrated and fearful of the serious complications from this condition. What can I do?
Is Actos [pioglitazone] the only diabetes medication you are taking? If so, I would consider combination therapy with more than oral hypoglycemic agent, such as Actos (which is an insulin sensitizer) with a sulfonylurea (which helps you make more insulin). It is not uncommon to take two and even three different types of diabetes pills together, since each category of pills works on a different defect of type 2 diabetes.
If you haven't done so already, perhaps you should ask for a referral to a diabetes specialist.
|Return to the Top of This Page|
Last Updated: (none)
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.
This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents. Our mission is to provide education and support to families living with type 1 diabetes.
© Children with Diabetes, Inc. 1995-2018. Comments and Feedback.